Alert archive / Illinois / Special Weather Statements in 2018

Special Weather Statement, NWS St. Louis, MO

June 19, 2018Pike County, Illinois

NWS St. Louis, MO issued this special weather statement at Jun 19, 2018, 3:49 PM CDT for Pike County, Illinois. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 19, 2018, 3:49 PM CDT (20:49 UTC)
Expired
Jun 19, 2018, 4:30 PM CDT
In force
41 min
Issued by
NWS St. Louis, MO

County Pike County, IL

The radar

The St Louis radar (KLSX), 109 km from the middle of the area, began a volume at 20:49 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Lincoln, IL (KILX), launched 12:00Z, 8.8 hours before the alert went out and 194 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 12:00Z on 2018-06-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1016 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 12:00Z on 2018-06-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -54 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1016 J/kg
Mixed-layer CIN
-70 J/kg
Mixed-layer LCL
1106 m above ground
0-6 km bulk shear
12 kt
0-1 km storm-relative helicity
-54 m²/s²
0-3 km storm-relative helicity
-11 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

684 
WWUS83 KLSX 192049
SPSLSX

Special Weather Statement
National Weather Service St Louis MO
349 PM CDT TUE JUN 19 2018
 
ILZ097-192130-
Pike IL-
349 PM CDT TUE JUN 19 2018

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN PIKE COUNTY IN WEST
CENTRAL ILLINOIS UNTIL 430 PM CDT...

At 348 PM CDT, Doppler radar was tracking a strong thunderstorm near
New Hartford, moving northeast at 20 mph.

Dime size hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Pittsfield, Griggsville, Independence, Martinsburg, Perry, New Salem,
Detroit, Florence, Time, Valley City, New Hartford and Summer Hill.

This includes Interstate 72 between exits 31 and 35.
 
LAT...LON 3978 9069 3963 9061 3947 9090 3956 9102
      3982 9081
TIME...MOT...LOC 2048Z 222DEG 19KT 3958 9091 

$$

Byrd

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before this special weather statement went out at Jun 19, 3:48 PM CDT, 1 minute earlier.

Area forecast discussion, Jun 19, 3:48 PM CDT, 1 minute before
Area Forecast Discussion
National Weather Service Saint Louis MO
Issued by National Weather Service LINCOLN IL
348 PM CDT Tue Jun 19 2018

.SHORT TERM...  (Through Late Wednesday Afternoon)
Issued at 345 PM CDT Tue Jun 19 2018

Continued the heat headline through 7 pm cdt with heat advisory
for central portions of CWA, and an excessive heat warning for the
St Louis metro area. Heat indices have risen to 98-105F range
over central CWA along MO river valley into St Louis metro and
eastward into sw IL over Marion county, IL. Heat indices were in
the 85-95F degree range over northern and southern CWA. An area of
showers/thunderstorms was spreading ENE across northern CWA and
into west central IL with a few strong to severe thunderstorms nw
of the IL river. This convection was ahead of a frontal boundary
over northern IL, central IA, se NE, nw KS to 1005 mb surface low
pressure in southeast CO. Unstable airmass over area with CAPES of
1500-2500 j/kg and a weak wind shear environment, so storms are
pulse type microbursts. Marginal risk of severe wind gusts from
I-70 north into early evening. Increased chances of convection
over northern CWA into mid evening, then becomes more widely
scattered overnight. Just isolated convection over southern CWA
through tonight. Lows overnight of 70-75F, warmest in the St Louis
metro area.

Isolated convection Wed morning to become more widespread during
Wed afternoon as airmass destabilizes again as cold front moves
toward nw CWA by days end as strong upper level ridge continues
to weaken over MO and mid MS river valley as its suppressed
southward. SPC day2 outlook as marginal risk of severe storms far
western CWA for Wed afternoon/evening. Highs 85-90F on Wed with
afternoon heat indices in the low to mid 90s.

KMH

.LONG TERM...  (Wednesday Night through Next Tuesday)
Issued at 345 PM CDT Tue Jun 19 2018

A 573 dm 500 mb low over western MT tracks into sw IA/nw MO by Thu
morning and into IL on Friday as it deeps a bit more to 570 dm.
This system has ample moisture to work with and will bring
unsettled weather pattern to area from Wed night through Friday
with fairly high chances of showers and thunderstorms. Locally
heavy rains will also be possible especially from I-70 north.
Temps continue to cool due to more cloud cover and more widespread
convection. Highs in the low to mid 80s Thu and upper 70s/lower
80s Friday.

Cutoff upper level low shifts east across the Ohio river valley
Friday night, with convection chances diminishing Fri evening over
our CWA. Small pops over ne CWA Fri evening and over southern CWA
on Sat afternoon, while much of CWA to enjoy dry weather. Highs
Sat of 80-85F. Weak low pressure to track from the Ozarks into the
mid MS river valley from Sat night into Sunday and return chances
of showers and thunderstorms to eastern MO and sw IL. Chances of
convection linger se half of CWA Sunday evening, then briefly dry
overnight Sunday night into Mon morning. Highs Sunday in the low
to mid 80s. 12Z models are building an upper level ridge into the
mid MS river valley early next week, with keeping convection
chances low. Temperatures and humidity levels rising with highs
next Tue in the mid to upper 80s and dewpoints in the upper
60s/lower 70s.

KMH

&&

.AVIATION...  (For the 18z TAFs through 18z Wednesday Afternoon)
Issued at 1251 PM CDT Tue Jun 19 2018

Scattered thunderstorms will continue to develop across eastern
Missouri into west-central Illinois early this afternoon.
Meanwhile further west, a line of convection has formed from
southeast Iowa W/SW into the Kansas City area. This line is slowly
shifting eastward and will likely impact KUIN between 20z and
22z. Most CAMs suggest the storms will begin to dissipate as the
line sags southward toward KSTL by late afternoon/early evening.
Given high confidence of convection, have included TEMPO group for
thunder at KUIN. Elsewhere around the area, have maintained VCTS
until radar trends become more evident. The convection will
dissipate after sunset, with dry conditions anticipated for
tonight into Wednesday morning.

SPECIFICS FOR KSTL:

VFR conditions will prevail through the entire TAF period at
KSTL. The only aviation concern will be the potential for the
line of storms currently across SE Iowa into north-central
Missouri to reach the terminal late this afternoon into early this
evening. Due to uncertainty, have maintained just VCTS at this
time. Will continue to monitor the progress of the storms and
update if needed.

Barnes

&&

.LSX WATCHES/WARNINGS/ADVISORIES...
MO...Heat Advisory until 7 PM CDT this evening for Boone MO-Callaway
     MO-Cole MO-Franklin MO-Gasconade MO-Lincoln MO-Moniteau MO-
     Montgomery MO-Osage MO-Warren MO.

     Excessive Heat Warning until 7 PM CDT this evening for Jefferson
     MO-Saint Charles MO-Saint Louis City MO-Saint Louis MO.

IL...Heat Advisory until 7 PM CDT this evening for Bond IL-Calhoun IL-
     Clinton IL-Fayette IL-Greene IL-Jersey IL-Macoupin IL-
     Marion IL-Montgomery IL-Washington IL.

     Excessive Heat Warning until 7 PM CDT this evening for Madison
     IL-Monroe IL-Saint Clair IL.

&&

07
Hazardous weather outlook, Jun 19, 3:20 PM CDT, 29 minutes before
Hazardous Weather Outlook
National Weather Service Saint Louis MO
Issued by National Weather Service LINCOLN IL
320 PM CDT Tue Jun 19 2018

ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-201100-
Greene IL-Macoupin IL-Montgomery IL-Bond IL-Fayette IL-Clinton IL-
Marion IL-Washington IL-Randolph IL-Adams IL-Brown IL-Pike IL-
Calhoun IL-Jersey IL-Madison IL-Saint Clair IL-Monroe IL-Knox MO-
Lewis MO-Shelby MO-Marion MO-Monroe MO-Ralls MO-Pike MO-Boone MO-
Audrain MO-Moniteau MO-Cole MO-Osage MO-Callaway MO-Montgomery MO-
Lincoln MO-Gasconade MO-Warren MO-Saint Charles MO-Franklin MO-
Saint Louis MO-Saint Louis City MO-Jefferson MO-Crawford MO-
Washington MO-Saint Francois MO-Sainte Genevieve MO-Iron MO-
Madison MO-Reynolds MO-
320 PM CDT Tue Jun 19 2018

This hazardous weather outlook is for portions of eastern and
central Missouri as well as west central and southwest Illinois.

.DAY ONE...Tonight

Heat index readings of 100 to 105 degrees will persist through
early this evening. As a result, the Heat Advisory and Excessive
Heat Warning will remain in effect until 7 PM CDT.

A few strong to severe thunderstorms will be possible through
early this evening. The primary threats will be 40 to 50 mph wind
gusts and locally heavy rainfall.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday

There is a chance of thunderstorms across the area from Wednesday
through Monday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed through 8 PM CDT this
evening...particularly north of the I-44 and I-70 corridor.

Barnes

In the hours before

Special weather statement, Jun 19, 3:22 PM CDT, 27 minutes before
Special Weather Statement
National Weather Service St Louis MO
322 PM CDT TUE JUN 19 2018

MOZ027-034-035-192100-
Marion MO-Monroe MO-Ralls MO-
322 PM CDT TUE JUN 19 2018

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN RALLS...SOUTHEASTERN
MARION AND SOUTHEASTERN MONROE COUNTIES UNTIL 400 PM CDT...

At 321 PM CDT, Doppler radar was tracking a strong thunderstorm near
Monroe City, moving northeast at 10 mph. Another strong storm was 15
miles west of Center and another one was just east of Paris.

Dime size hail and winds in excess of 40 mph will be possible with
these storms.

Locations impacted include...
Hannibal, Palmyra, Monroe City, New London, Rensselaer, Spaulding,
Stoutsville, Ilasco, Saverton, The Landing, Florida and Indian Creek.

This also includes  Mark Twain Lake Recreational Area.

LAT...LON 3972 9136 3963 9124 3941 9187 3949 9196
      3985 9144
TIME...MOT...LOC 2021Z 238DEG 9KT 3961 9164

Byrd
Special weather statement, Jun 19, 3:49 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service St Louis MO
349 PM CDT TUE JUN 19 2018

ILZ097-192130-
Pike IL-
349 PM CDT TUE JUN 19 2018

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN PIKE COUNTY IN WEST
CENTRAL ILLINOIS UNTIL 430 PM CDT...

At 348 PM CDT, Doppler radar was tracking a strong thunderstorm near
New Hartford, moving northeast at 20 mph.

Dime size hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Pittsfield, Griggsville, Independence, Martinsburg, Perry, New Salem,
Detroit, Florence, Time, Valley City, New Hartford and Summer Hill.

This includes Interstate 72 between exits 31 and 35.

LAT...LON 3978 9069 3963 9061 3947 9090 3956 9102
      3982 9081
TIME...MOT...LOC 2048Z 222DEG 19KT 3958 9091

Byrd

The office that day

Everything else NWS St. Louis, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 19, 3:22 PM CDTSpecial Weather StatementLSXRalls38 min
Jun 19, 5:06 PM CDTSpecial Weather StatementLSXSaint Charles39 min
Jun 19, 6:46 PM CDTSpecial Weather StatementLSXSaint Louis, City of Saint Louis44 min
Jun 19, 5:46 PM CDTSpecial Weather StatementLSXJersey44 min

Nearby

Special Weather Statements in Illinois, 2018Every special weather statement in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.